Mayo Clinic Connect
Anyone here dealing with peripheral neuropathy?
Liked by John, Volunteer Mentor, peggyj4411, jazzy27, heather074 ... see all
Elisabetha, have you actually been seen and diagnosed with Morton’s Nueroma? I was also told my foot symptoms, (burning, pain, numbness) could be Morton’s Nueroma. After consulting with surgeons at Mayo they said no. They said I had metatarsalgia. They advised me on shoes and metatarsal pads for all my shoes and sandals. As long as I am wearing these I have no problems with my feet. I absolutely can’t go barefoot at all without problems popping up.
Jump to this post
Anyone here dealing with severe pain in ankles knees wrists
I have just completed a bout of shingles and have had PHN tor a few days now, starting at the scalp, migrating slowly to the temple (mostly right side) , then earlobes, starting eith upper, middle, lower. It is a shatp, electrifying pain, lasting from 5-55 seconds, repeating every few minutes. I have been prescribed Neurontin but it made me feel sick, after reading the prescription i realized it must be very powerful, it is an anti-epileptic, anti-seizure medication, i have decided to outwait the symptoms. In addition to the shingles-related pain, i have for many years had stinging/burning toes when hiking more than one hour, as well as numbness of the right toe, i was told it could be Morton’s neuroma. Does anyone know of any natural remedies? Frankly, i am afraid of Gabapentin! I worry it will play with my brain as it is an antiseizure med! Thank you! Elisabeth
Thank you, John, this is very useful information. Elisabetha
Liked by John, Volunteer Mentor, Teresa, Volunteer Mentor
I had an MRI done and was told it is either Morton’s or Metatarsalgia, so thank you, you are spot on. I have tried moleskin for the metatarsalgia which is somewhat effective. May i ask what kind of metatarsal pads you are using?
Hi @rabbit10 and welcome to Connect! I want to connect you with @martid, and @grandma41 who have both recently written about peripheral neuropathy. They both had different causes of their diagnosis and can discuss their experiences with you.
How long have you been dealing with peripheral neuropathy?
I have neuropathy for no real reason also. Do you have any nerve damage in your body? Or fibromyalgia? These are 2 possibilities of why I have. Have heard that if you have nerve damage anywhere in your body can cause neuropathy throughout. I have muscle/nerve damage in my lower right abdomen and nerve damage in my pelvis.
Have also been told that fibromyalgia (which I also have) can go hand in hand with neuropathy. Although I do know others with fibro that don't suffer from neuropathy.
Hope this helps a bit as I am newer to Mayo clinic chat.
Liked by John, Volunteer Mentor, Lisa Lucier, Connect Moderator
Yes, I do. After undergoing chemotherapy I developed peripheral neuropathy in my feet fingers. It happened two years ago and persists up to now.
I also have peripheral neuropathy in feet after chemo 22 months ago. It has not seemed to improve any. I also developed plantar fasciitis in both feet unknowingly until it got so bad I could not walk hardly at all. I have resolved it in my right foot but left persists. Be careful of that.
Since 2010. While at work in 2008 I began to get lazy, lethargic and down right no drive. I went to the local Drs and for a year felt like a ping pong ball bouncing around all the "specialists" and being referred to another. I finally made it to a Dr who administered chemo to MAYO oncology patients. Within two weeks results came back as having developed Amaloidosis from "Agent Orange". After appealing to the MAYO for help, I was acceepted into a pilot program to use cancer treatment chemo to place it into remission. All this began in 2010 and side effects were to be neuropathy for 60 months and then disapate or not at all. Guess what, 8 years later it is worsening. Because the amaloids attached themselves to the heart lining, kidneys and lungs thre is no regeneration. Sex, or lack of sexual drive was also a side effect. Again it would return after 6 months or not at all. You guessed it. Not. Yes Gabepentin was a little help but is extruded thru the kidneys damaging them further so has been halted by my wonderful DRs at MAYO. My suggestion is to go to MAYO where they will find body parts guilty by association to prevent worsening side effects.
Liked by Jamie Olson
There is actually an official diagnosis now for chemo induced peripheral neuropathy. Is yours from chemo or something else? There are prescription meds that work for some & also have some unpleasant side effects for some. My husband takes Gabapentin and has no problem with it. I tried it, and it did help some, but I was constantly dizzy. It was a major problem if I got up in the middle of the night. It did not improve enough to put up with the side effect.
What kinds of issues are you dealing with? I understand it can be very different from one person to the next. Whatever, it is uncomfortable, can certainly cause us to be unsure on our feet and be very frustrating. I hope you find something that helps. I am 3 years out from taking Taxotere, which is what caused mine. It is better but still a pretty major issue. I have it in both feet and both hands.
it helps hot flashes ? At what strength? I take 300mg 3 times a day. The hot flashes have gotten horrific after being put back on prednisone for the 4th ? time started out at 20mg right away and that's where it sits. They put me back on the prednisone to try to shrink the sarcoidosis (sp)? in and around my right lung
Just as a side note I was already on Cymbalta for depression and I wonder what % of PN patients have fibro? As I have it also, hard to say how long, at least 15 years as they used to say it took 5 yrs average to reach a fibro diagnosis they seem to prefer to bump you from one spec. to another and they all say the same thing "it's all in your head" things may have improved sine I was diagnosed I hope so !
Liked by cognac
what strength ?
I have planters fascilitis surgery in both feet can it re appear? because along with the pain, tingling, cold, burning of my feet I have incredibly painful cramping.
I take these also and my pain is tolerable
Liked by John, Volunteer Mentor
I have been dealing with peripheral neuropathy for almost 20 years but it has kicked up significantly in the last 3. I also have autonomic neuropathy, both due to Sjogren’s syndrome. I take gabapentin and duloxetine but pain isn’t the worst problem, numbness is in my case. I have been seeing rheumatologists for this but I get an opinion from a neurologist in a few days. Highly unlikely that anything can be done about either form of neuropathy. Hopefully you’ll have better luck with the chemo induced version.
@martid Like you, my PN is in my feet. I have the same stuff going on as your hands, only in my feet. The outside skin in numb, while the muscles inside sometimes hurt. This makes walking scary. I was taking Gabapentin three times a day but it didn't seem to be doing any good. So with my PCP's okay, I dropped it to 300 mg twice a day. It made no difference. Please post any information that helps you, and good luck. @cognac
I just watched a video on u-tube The speaker's name is; Anne Louise shes a neuro-scientist (Harvard University) this was very helpful.
I have a comment/question that may seem silly to some but is very important to me; I have been prescribed Gabapentin (Neurontine) for prevention of PHN (after shingles). After one pill i got very dizzy and started reading up on it. I found it a bit scary to realize that gabapentin is for epileptic and other seizures as well as psychoses. The side effects seem very severe as well. Given that this has been prescribed for me prophylactically, i wonder if the side effects are too severe? I am supposed to take 3×300 for seven days, then 2×300 for seven days, then 1×300 for seven days. Have any of you had this prescription for PHN ? Thank you,
version 22.214.171.124.1.9Page loaded in 0.716 seconds